2011, 5(2): 233-244. doi: 10.3934/amc.2011.5.233

Algebraic structure of the minimal support codewords set of some linear codes

1. 

Dpto. Álgebra, Geometría y Topología, Universidad de Valladolid, Castilla, Spain

2. 

Dpto. Matemática Aplicada, Universidad de Valladolid, Castilla, Spain

Received  April 2010 Revised  December 2010 Published  May 2011

It has been widely known that complete decoding for binary linear codes can be regarded as a linear integer programming problem with binary arithmetic conditions. Conti and Traverso [9] have proposed an algorithm which uses Gröbner bases to solve integer programming with ordinary integer arithmetic conditions. Ikegami and Kaji [12] extended the Conti-Traverso algorithm to solve integer programming with modulo arithmetic conditions. It is natural to consider for those problems the Graver basis associated to them which turns out to be the minimal cycles of the matroid associated to the code, i.e. minimal support codewords in the binary case and its geometry. This provides us a universal test set for the programs considered.
Citation: Irene Márquez-Corbella, Edgar Martínez-Moro. Algebraic structure of the minimal support codewords set of some linear codes. Advances in Mathematics of Communications, 2011, 5 (2) : 233-244. doi: 10.3934/amc.2011.5.233
References:
[1]

A. Barg, Complexity issues in coding theory,, in, I (1998), 649.

[2]

E. R. Berlekamp, R. J. McEliece and H. C. A. van Tilborg, On the inherent intractability of certain coding problems,, IEEE Trans. Inform. Theory, IT-24 (1978), 384. doi: 10.1109/TIT.1978.1055873.

[3]

T. Bogart, A. N. Jensen and R. R. Thomas, The circuit ideal of a vector configuration,, J. Algebra, 308 (2007), 518. doi: 10.1016/j.jalgebra.2006.07.025.

[4]

M. Borges-Quintana, M. A. Borges-Trenard, P. Fitzpatrick and E. Martínez-Moro, Gröbner bases and combinatorics for binary codes,, Appl. Algebra Engrg. Comm. Comput., 19 (2008), 393. doi: 10.1007/s00200-008-0080-2.

[5]

M. Borges-Quintana, M. A. Borges-Trenard, I. Márquez-Corbella and E. Martínez-Moro, An algebraic view to gradient descent decoding,, in, (2010).

[6]

M. Borges-Quintana, M. A. Borges-Trenard and E. Martínez-Moro, A Gröbner bases structure associated to linear codes,, J. Discrete Math. Sci. Cryptogr., 10 (2007), 151.

[7]

Y. Borissov and N. Manev, Minimal codewords in linear codes,, Serdica Math. J., 30 (2004), 303.

[8]

J. Bruck and M. Naor, The hardness of decoding linear codes with preprocessing,, IEEE Trans. Inform. Theory, 36 (1990), 381. doi: 10.1109/18.52484.

[9]

P. Conti and C. Traverso, Buchberger algorithm and integer programming,, in, (1991), 130.

[10]

F. Di Biase and R. Urbanke, An algorithm to calculate the kernel of certain polynomial ring homomorphisms,, Experiment. Math., 4 (1995), 227.

[11]

T. Y. Hwang, Decoding linear block codes for minimizing word error rate,, IEEE Trans. Inform. Theory, 25 (1979), 733. doi: 10.1109/TIT.1979.1056120.

[12]

D. Ikegami and Y. Kaji, Maximum likelihood decoding for linear block codes using Gröbner bases,, IEICE Trans. Fund. Electron. Commun. Comput. Sci., 3 (2003), 643.

[13]

R. Liebler, Implementing gradient descent decoding,, Michigan Math. J., 58 (2009), 285. doi: 10.1307/mmj/1242071693.

[14]

J. L. Massey, Minimal Codewords and Secret Sharing,, in, (1993), 246.

[15]

H. Ohsugi, D. Ikegami, T. Kitamura and T. Hibi, Gröbner bases bases of certain zero-dimensional ideals arising in coding theory,, Adv. Appl. Math., 31 (2003), 420. doi: 10.1016/S0196-8858(03)00019-8.

[16]

P. Pisón-Casares and A. Vigneron-Tenorio, On Lawrence semigroups,, J. Symb. Comput., 43 (2008), 804. doi: 10.1016/j.jsc.2008.02.003.

[17]

A. Schrijver, "Theory of Linear and Integer Programming,'', Wiley-Interscience, (1996).

[18]

B. Sturmfels, "Gröbner Bases and Convex Polytopes,'', American Mathematical Society, (1996).

show all references

References:
[1]

A. Barg, Complexity issues in coding theory,, in, I (1998), 649.

[2]

E. R. Berlekamp, R. J. McEliece and H. C. A. van Tilborg, On the inherent intractability of certain coding problems,, IEEE Trans. Inform. Theory, IT-24 (1978), 384. doi: 10.1109/TIT.1978.1055873.

[3]

T. Bogart, A. N. Jensen and R. R. Thomas, The circuit ideal of a vector configuration,, J. Algebra, 308 (2007), 518. doi: 10.1016/j.jalgebra.2006.07.025.

[4]

M. Borges-Quintana, M. A. Borges-Trenard, P. Fitzpatrick and E. Martínez-Moro, Gröbner bases and combinatorics for binary codes,, Appl. Algebra Engrg. Comm. Comput., 19 (2008), 393. doi: 10.1007/s00200-008-0080-2.

[5]

M. Borges-Quintana, M. A. Borges-Trenard, I. Márquez-Corbella and E. Martínez-Moro, An algebraic view to gradient descent decoding,, in, (2010).

[6]

M. Borges-Quintana, M. A. Borges-Trenard and E. Martínez-Moro, A Gröbner bases structure associated to linear codes,, J. Discrete Math. Sci. Cryptogr., 10 (2007), 151.

[7]

Y. Borissov and N. Manev, Minimal codewords in linear codes,, Serdica Math. J., 30 (2004), 303.

[8]

J. Bruck and M. Naor, The hardness of decoding linear codes with preprocessing,, IEEE Trans. Inform. Theory, 36 (1990), 381. doi: 10.1109/18.52484.

[9]

P. Conti and C. Traverso, Buchberger algorithm and integer programming,, in, (1991), 130.

[10]

F. Di Biase and R. Urbanke, An algorithm to calculate the kernel of certain polynomial ring homomorphisms,, Experiment. Math., 4 (1995), 227.

[11]

T. Y. Hwang, Decoding linear block codes for minimizing word error rate,, IEEE Trans. Inform. Theory, 25 (1979), 733. doi: 10.1109/TIT.1979.1056120.

[12]

D. Ikegami and Y. Kaji, Maximum likelihood decoding for linear block codes using Gröbner bases,, IEICE Trans. Fund. Electron. Commun. Comput. Sci., 3 (2003), 643.

[13]

R. Liebler, Implementing gradient descent decoding,, Michigan Math. J., 58 (2009), 285. doi: 10.1307/mmj/1242071693.

[14]

J. L. Massey, Minimal Codewords and Secret Sharing,, in, (1993), 246.

[15]

H. Ohsugi, D. Ikegami, T. Kitamura and T. Hibi, Gröbner bases bases of certain zero-dimensional ideals arising in coding theory,, Adv. Appl. Math., 31 (2003), 420. doi: 10.1016/S0196-8858(03)00019-8.

[16]

P. Pisón-Casares and A. Vigneron-Tenorio, On Lawrence semigroups,, J. Symb. Comput., 43 (2008), 804. doi: 10.1016/j.jsc.2008.02.003.

[17]

A. Schrijver, "Theory of Linear and Integer Programming,'', Wiley-Interscience, (1996).

[18]

B. Sturmfels, "Gröbner Bases and Convex Polytopes,'', American Mathematical Society, (1996).

[1]

Ismara  Álvarez-Barrientos, Mijail Borges-Quintana, Miguel Angel Borges-Trenard, Daniel Panario. Computing Gröbner bases associated with lattices. Advances in Mathematics of Communications, 2016, 10 (4) : 851-860. doi: 10.3934/amc.2016045

[2]

Zhiguo Feng, Ka-Fai Cedric Yiu. Manifold relaxations for integer programming. Journal of Industrial & Management Optimization, 2014, 10 (2) : 557-566. doi: 10.3934/jimo.2014.10.557

[3]

Oliver Junge, Alex Schreiber. Dynamic programming using radial basis functions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4439-4453. doi: 10.3934/dcds.2015.35.4439

[4]

Yongjian Yang, Zhiyou Wu, Fusheng Bai. A filled function method for constrained nonlinear integer programming. Journal of Industrial & Management Optimization, 2008, 4 (2) : 353-362. doi: 10.3934/jimo.2008.4.353

[5]

Zhenbo Wang, Shu-Cherng Fang, David Y. Gao, Wenxun Xing. Global extremal conditions for multi-integer quadratic programming. Journal of Industrial & Management Optimization, 2008, 4 (2) : 213-225. doi: 10.3934/jimo.2008.4.213

[6]

Jing Quan, Zhiyou Wu, Guoquan Li. Global optimality conditions for some classes of polynomial integer programming problems. Journal of Industrial & Management Optimization, 2011, 7 (1) : 67-78. doi: 10.3934/jimo.2011.7.67

[7]

Mohamed A. Tawhid, Ahmed F. Ali. A simplex grey wolf optimizer for solving integer programming and minimax problems. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 301-323. doi: 10.3934/naco.2017020

[8]

Ye Tian, Cheng Lu. Nonconvex quadratic reformulations and solvable conditions for mixed integer quadratic programming problems. Journal of Industrial & Management Optimization, 2011, 7 (4) : 1027-1039. doi: 10.3934/jimo.2011.7.1027

[9]

René Henrion, Christian Küchler, Werner Römisch. Discrepancy distances and scenario reduction in two-stage stochastic mixed-integer programming. Journal of Industrial & Management Optimization, 2008, 4 (2) : 363-384. doi: 10.3934/jimo.2008.4.363

[10]

Louis Caccetta, Syarifah Z. Nordin. Mixed integer programming model for scheduling in unrelated parallel processor system with priority consideration. Numerical Algebra, Control & Optimization, 2014, 4 (2) : 115-132. doi: 10.3934/naco.2014.4.115

[11]

Elham Mardaneh, Ryan Loxton, Qun Lin, Phil Schmidli. A mixed-integer linear programming model for optimal vessel scheduling in offshore oil and gas operations. Journal of Industrial & Management Optimization, 2017, 13 (4) : 1601-1623. doi: 10.3934/jimo.2017009

[12]

Edward S. Canepa, Alexandre M. Bayen, Christian G. Claudel. Spoofing cyber attack detection in probe-based traffic monitoring systems using mixed integer linear programming. Networks & Heterogeneous Media, 2013, 8 (3) : 783-802. doi: 10.3934/nhm.2013.8.783

[13]

Wan Nor Ashikin Wan Ahmad Fatthi, Adibah Shuib, Rosma Mohd Dom. A mixed integer programming model for solving real-time truck-to-door assignment and scheduling problem at cross docking warehouse. Journal of Industrial & Management Optimization, 2016, 12 (2) : 431-447. doi: 10.3934/jimo.2016.12.431

[14]

Manish K. Gupta, Chinnappillai Durairajan. On the covering radius of some modular codes. Advances in Mathematics of Communications, 2014, 8 (2) : 129-137. doi: 10.3934/amc.2014.8.129

[15]

Martin D. Buhmann, Slawomir Dinew. Limits of radial basis function interpolants. Communications on Pure & Applied Analysis, 2007, 6 (3) : 569-585. doi: 10.3934/cpaa.2007.6.569

[16]

Dubi Kelmer. Quadratic irrationals and linking numbers of modular knots . Journal of Modern Dynamics, 2012, 6 (4) : 539-561. doi: 10.3934/jmd.2012.6.539

[17]

Robert L. Griess Jr., Ching Hung Lam. Groups of Lie type, vertex algebras, and modular moonshine. Electronic Research Announcements, 2014, 21: 167-176. doi: 10.3934/era.2014.21.167

[18]

Jayadev S. Athreya, Gregory A. Margulis. Values of random polynomials at integer points. Journal of Modern Dynamics, 2018, 12: 9-16. doi: 10.3934/jmd.2018002

[19]

Igor E. Shparlinski. Close values of shifted modular inversions and the decisional modular inversion hidden number problem. Advances in Mathematics of Communications, 2015, 9 (2) : 169-176. doi: 10.3934/amc.2015.9.169

[20]

Sohana Jahan, Hou-Duo Qi. Regularized multidimensional scaling with radial basis functions. Journal of Industrial & Management Optimization, 2016, 12 (2) : 543-563. doi: 10.3934/jimo.2016.12.543

2016 Impact Factor: 0.8

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (7)

[Back to Top]